MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient was being treated for lower limb vessel occlusion and underwent angioplasty.A 3.0x220x90 (4f) sterling balloon catheter was used for dilatation.The device was withdrawn with no resistance.However, upon removal, the shaft broke off completely around the sheath area outside the patient.The procedure was completed successfully with this device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A sterling balloon catheter was returned and the outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen is separated 74.1cm from the hub.The guidewire lumen is separated 71.4cm from the hub.There is buckling to the guidewire lumen at the distal end of the separation.Microscopic examination revealed no additional damages.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18318776
Report Number2124215-2023-68110
Device Sequence Number15224160
Product Code LIT
UDI-Device Identifier08714729860181
UDI-Public08714729860181
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0032230054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient RaceAsian